Skip to content
My WebMD Sign In, Sign Up
Please Help! No sex drive! Doctor says I have to take birth control pills for my condition, I feel hopeless
avatar
Kls2303 posted:
I hope someone can help offer me some kind of advice. I have symptoms of PCOS like bad hormonal acne and hair thinning. So I went to the OBGYN, and they did blood work which confirmed that I have abnormally high DHEA-S levels (a male sex hormone). He said the only way to lower these levels is through taking birth control pills with higher estrogen to counter the androgens and help with the acne and possible PCOS. I have tried Yasmin, Ortho-Tri-Cyclen, Ortho-Tri-Cyclen Lo, and various others and they all killed my sex drive. I am supposed to get married in a few months...the bad acne and hair issues on top of having no sex drive make me feel so awful about myself. So I tried another anti-androgen, Spironolactone. It caused me to have very low blood pressure and depression. I am sorry for the long post, but wanted to explain things properly. How can I lower these DHEA-S levels without bc pills? Is there anything I can even do? Please help me...
Reply
 
avatar
stevesmw responded:
I have no expertise regarding hormones.
I am also unaware of the other issues related to your condition, i.e. is this something that must be treated.

What I know is that doctors try a lot of medications to treat, starting with the most common. Many drugs have unpleasant side effects and you have a voice in your treatment. I also have learned if you don't like the advice you are receiving, get another opinion.

Being sexually dysfunctional can put a strain on a relation and you should discuss this issue with your fianc?e.
 
avatar
airius responded:
I have a friend that suffers from the same problem with BCs. Her doctor told her that the BCs were necessary for her particular condition(a little different from what you described). He told her to take some over the counter pills called L-Arginine to possibly counter the effects of the BC pill as far as sex drive goes. Haven't heard if it has worked, though.....
 
avatar
An_250988 replied to airius's response:
I don't know the effect of vitamins and herbs on female sexual response. I've tried anything that might work that isn't harmful.
I didn't notice any improvement from L-Arginine. Korean Ginseng (panax) provided some benefit.

I don't know anything regarding interaction between a particular BC and ginseng or other side effects for females.
 
avatar
rjvjb responded:
there ia a very good indian product for ur hormonal acne, which in turn control & rectify various other uterine and harmonal probs.

but how u can get this medicine and where????

leave a message and lets see how u get this product. all the best.


Helpful Tips

Tips on Lubricant UseExpert
Many people have questions about how to use lubricant for more comfortable, pleasurable sex. Here are some tips you might consider: 1. ... More
Was this Helpful?
33 of 45 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Becker-Phelps' website